Share this Article
Patankar Jahoorahmad Z, Kashid Yatindra, Vyas Jitendra J
Correspondence: Dr Patankar Jahoorahmad Z, email@example.com
We present a case of adenomatous polyp with degenerative changes causing abnormal postmenopausal bleeding in a patient who was treated with adjuvant therapy of Tamoxifen for breast cancer after surgery (Modified Radical Mastectomy). The association with prolonged unopposed estrogen--like stimulation with Tamoxifen as a possible factor in this development has been discussed. Until further cases are reported, it would seem imperative to advise all women who are to be treated with Tamoxifen for breast malignancy to have a pelvic examination before such treatment with strict follow up at regular intervals later on. Abnormal bleeding may also be the result of Tamoxifen stimulation and endometrial biopsy may be necessary in these patients should abnormal bleeding occur. Surgical exploration for enlarging leiomyomas or abnormal bleeding will still be necessary to ensure that malignancy is not present, but the pre-operative diagnosis will be less alarming.
Keywords: tamoxifen, adenomatous polyp, carcinoma breast
Singapore Med J 2003; 44(7): 359